Alert archive / West Virginia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 41, NWS Charleston, WV

May 3, 20196 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 3, 2019, 3:58 PM EDT for 6 counties in West Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2019, 3:58 PM EDT (19:58 UTC)
Expired
May 3, 2019, 4:45 PM EDT
In force
47 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Braxton County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Upshur County, WV

The radar

The Charleston,WV radar (KRLX), 103 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 2:21 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 8.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

936 
WUUS51 KRLX 031958
SVRRLX
WVC007-017-021-033-041-097-032045-
/O.NEW.KRLX.SV.W.0041.190503T1958Z-190503T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
358 PM EDT Fri May 3 2019

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Southeastern Doddridge County in northern West Virginia...
  Gilmer County in north central West Virginia...
  Lewis County in northern West Virginia...
  Braxton County in north central West Virginia...
  Western Upshur County in northeastern West Virginia...
  Southwestern Harrison County in northern West Virginia...

* Until 445 PM EDT.

* At 357 PM EDT, severe thunderstorms were located along a line
  extending from near Grantsville to near Glenville to Sutton to near
  Birch River, moving northeast at 35 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Buckhannon, Weston, Glenville, Sutton, Gassaway, Jackson Mill,
  Stonewall Jackson, Rock Cave, Cedar Creek State Park, Burnsville,
  Lost Creek, Jane Lew, Flatwoods, Sand Fork, Cleveland, Little
  Birch, Newberne, Alum Bridge, Kanawha Head and Ireland.

This includes the following highways...
 Interstate 79 between mile markers 51 and 111.
 Route 19 between mile markers 64 and 68.
 Route 33 between mile markers 1 and 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Charleston West Virginia.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3873 8035 3872 8041 3874 8046 3864 8052
      3852 8065 3854 8071 3852 8074 3856 8078
      3855 8081 3859 8086 3879 8093 3881 8103
      3885 8100 3894 8100 3901 8104 3901 8100
      3909 8082 3916 8084 3920 8034 3893 8018
TIME...MOT...LOC 1957Z 235DEG 31KT 3888 8108 3892 8087 3865 8071 3856
8079

HAIL...1.50IN
WIND...60MPH
 
$$

HART
2 follow-up statements
794 
WWUS51 KRLX 032017
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
417 PM EDT Fri May 3 2019

WVC007-017-021-033-041-097-032045-
/O.CON.KRLX.SV.W.0041.000000T0000Z-190503T2045Z/
Doddridge WV-Gilmer WV-Lewis WV-Braxton WV-Upshur WV-Harrison WV-
417 PM EDT Fri May 3 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN DODDRIDGE...NORTHEASTERN GILMER...LEWIS...EASTERN
BRAXTON...WESTERN UPSHUR AND SOUTHWESTERN HARRISON COUNTIES...

At 416 PM EDT, severe thunderstorms were located along a line
extending from near Glenville to 12 miles northeast of Cedar Creek
State Park to 12 miles northwest of Holly River State to near Sutton,
moving northeast at 35 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Buckhannon, Weston, Glenville, Jackson Mill, Stonewall Jackson, Rock
Cave, Burnsville, Lost Creek, Jane Lew, Flatwoods, Sand Fork,
Cleveland, Alum Bridge, Kanawha Head, Ireland, French Creek, Camden,
Baldwin, Lorentz and Stouts Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Charleston West Virginia.

&&

LAT...LON 3873 8035 3872 8041 3874 8046 3864 8052
      3857 8060 3860 8064 3869 8066 3882 8068
      3889 8075 3891 8082 3892 8089 3897 8093
      3909 8082 3916 8084 3920 8034 3893 8018
TIME...MOT...LOC 2016Z 235DEG 31KT 3897 8092 3901 8071 3874 8055 3865
8063

HAIL...1.25IN
WIND...60MPH
 
$$

HART
257 
WWUS51 KRLX 032034
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
434 PM EDT Fri May 3 2019

WVC007-017-021-033-041-032043-
/O.CAN.KRLX.SV.W.0041.000000T0000Z-190503T2045Z/
Doddridge WV-Gilmer WV-Lewis WV-Braxton WV-Harrison WV-
434 PM EDT Fri May 3 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DODDRIDGE...
NORTHEASTERN GILMER...LEWIS...EASTERN BRAXTON AND SOUTHWESTERN
HARRISON COUNTIES IS CANCELLED...

The storms which prompted the warning have weakened. Therefore, the 
warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern and northeastern West Virginia.

LAT...LON 3873 8035 3873 8039 3877 8041 3878 8041
      3888 8038 3896 8020 3893 8018
TIME...MOT...LOC 2033Z 235DEG 31KT 3905 8078 3909 8057 3882 8041 3873
8049

$$

WVC097-032045-
/O.CON.KRLX.SV.W.0041.000000T0000Z-190503T2045Z/
Upshur WV-
434 PM EDT Fri May 3 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHWESTERN UPSHUR COUNTY...

At 433 PM EDT, severe thunderstorms were located along a line
extending from 7 miles north of Glenville to near Jackson Mill to
near Rock Cave to 9 miles northwest of Holly River State, moving
northeast at 35 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Rock Cave, Kanawha Head and French Creek. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Charleston West Virginia.

&&

LAT...LON 3873 8035 3873 8039 3877 8041 3878 8041
      3888 8038 3896 8020 3893 8018
TIME...MOT...LOC 2033Z 235DEG 31KT 3905 8078 3909 8057 3882 8041 3873
8049

HAIL...1.50IN
WIND...60MPH
 
$$

HART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:35 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 3, 2:35 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
235 PM EDT Fri May 3 2019

.SYNOPSIS...
Wave moves across today with showers and storms, some heavy.
Unsettled weather continues through early Sunday. Drier and
warmer to start next week. Next system mid to late week.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 1140 AM Friday...

Previous forecast mostly on track. Still looking at wave of low
pressure currently over lower OH Valley region to move northeast
into the area later this afternoon and evening, with an increase
in shower and thunderstorm activity as it does so. Several
breaks in clouds, generally east of the Ohio River today, will
help to aid in destabilization across the area, and this with
approaching wave may lead to storms on the strong side. Greatest
threats will once again be strong wind gusts, and heavy
downpours. Isolated flooding is possible, but overall threat
looks to remain rather low, with generally dry conditions, and
good storm motion. However, depending on how much
coverage/amounts of precipitation occurs today, will determine
if threat is further enhanced on Saturday. At this time, WPC has
a slight risk for excessive rainfall across much of the CWA for
Saturday.

Overall, precipitation will taper off late tonight as the wave
moves off to the east, with a break expected until late Saturday
afternoon and evening, when another wave, and frontal boundary
will move through the area. Overall severe threat on Saturday
remains low, and is mainly to the east and south of the CWA.

Areas of fog look to be a possibility again tonight,
particularly in areas that realize breaks in the clouds.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 230 PM Friday...

The last of a series of shortwaves crosses through the region
Saturday night, departing to the southeast by midday Sunday,
along with its associated showers. This allows for high pressure
and ridging aloft to encroach over the Ohio River Valley region
through the remainder of the period. During this time, expect to
see temperatures rise back up to around normal for this time of
year under mostly clear skies and calm winds.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 230 PM Friday...

The start of the long term remains fairly dry as high pressure
starts its eastward progression out of the region. By Tuesday,
the CWA will find itself within the warm sector of an
approaching disturbance, setting up another round of moisture
transport and warm air advection.

Clouds creep southward into the region by Wednesday ahead of
showers and thunderstorms in response to a shortwave
progressing overhead. These showers and storms will continue
once again Thursday before the system exits to the east by the
end of the work week. Afternoon highs are anticipated to remain
slightly above normal through the period.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 130 PM Friday...

Scattered showers and thunderstorms through 03Z, with brief
IFR/LIFR conditions, small hail, and gusty winds. After 03Z,
isold showers and thunderstorms will continue, mainly across
eastern WV, but bulk of activity will diminish. After 03Z,
expect widespread MVFR and local IFR stratus and fog. Some
general improvement to high MVFR/low VFR after 14Z Saturday,
however, showers and thunderstorms will begin to ramp back up
again towards the end of the TAF period.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS:  Timing of showers, storms, and associated
restrictions may vary today. Development and restrictions
associated with fog and/or stratus tonight may vary from
forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    H
HTS CONSISTENCY  H    H    M    H    H    H    H    H    H    M    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    L
EKN CONSISTENCY  H    H    H    H    H    H    H    H    L    H    H    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z SATURDAY...
IFR possible in areas of showers and storms through Sunday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...SL/MEK
NEAR TERM...SL
SHORT TERM...MEK
LONG TERM...MEK
AVIATION...SL
Hazardous weather outlook, May 3, 3:26 PM EDT, 32 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
326 PM EDT Fri May 3 2019

WVZ033-034-515-516-041930-
McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-
326 PM EDT Fri May 3 2019

...SEVERE THUNDERSTORM WATCH 125 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of southeast West
Virginia and southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Isolated strong to severe thunderstorms will be possible this
afternoon and early evening with large hail and strong wind gusts
being the main severe weather threats. Isolated flash flooding is
also possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Isolated strong to severe thunderstorms will be possible this
afternoon and early evening with large hail and strong wind gusts
being the main severe weather threats. Isolated flash flooding is
also possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-041930-
Dickenson-Buchanan-
326 PM EDT Fri May 3 2019

This Hazardous Weather Outlook is for southwest Virginia.

.DAY ONE...This Afternoon and Tonight.

Isolated strong to severe thunderstorms will be possible this
afternoon and early evening with large hail and strong wind gusts
being the main severe weather threats. Isolated flash flooding is
also possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Isolated strong to severe thunderstorms will be possible this
afternoon and early evening with large hail and strong wind gusts
being the main severe weather threats. Isolated flash flooding is
also possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ016>020-027>032-039-040-517>526-041930-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-
Harrison-Taylor-Upshur-Barbour-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
326 PM EDT Fri May 3 2019

...SEVERE THUNDERSTORM WATCH 125 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia, northern West Virginia and
southeast West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Isolated strong to severe thunderstorms will be possible this
afternoon and early evening with large hail and strong wind gusts
being the main severe weather threats. Isolated flash flooding is
also possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered flash flooding is possible Saturday with showers and
storms
late in the afternoon heading into the overnight hours.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>015-024>026-
041930-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Mingo-Logan-
Boone-
326 PM EDT Fri May 3 2019

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central West Virginia, northern West
Virginia, southern West Virginia and western West Virginia.

.DAY ONE...This Afternoon and Tonight.

Isolated strong to severe thunderstorms will be possible this
afternoon and early evening with large hail and strong wind gusts
being the main severe weather threats. Isolated flash flooding is
also possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered flash flooding is possible Saturday with showers and
storms
late in the afternoon heading into the overnight hours.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, May 3, 3:05 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
305 PM EDT FRI MAY 03 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLASH FLOOD      2 NNE MILTON            38.46N  82.13W
05/03/2019                   CABELL             WV   SOCIAL MEDIA

            HIGH WATER REPORTED AT THE 1200 BLOCK OF GLENWOOD ROAD
            IN A POSSIBLE LOW DRAINAGE AREA.

&&

EVENT NUMBER RLX1901534

MEK
Local storm report, May 3, 3:21 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
321 PM EDT FRI MAY 03 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     TSTM WND DMG     SISSONVILLE             38.50N  81.64W
05/03/2019                   KANAWHA            WV   911 CALL CENTER

            TREE DOWN ALONG POCA RIVER ROAD IN SISSONVILLE

&&

EVENT NUMBER RLX1901535

SL
Special weather statement, May 3, 3:22 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Charleston WV
322 PM EDT Fri May 3 2019

WVZ026-034-515>518-031945-
Wyoming-Northwest Raleigh-Southeast Raleigh-Boone-Southeast
Fayette-Northwest Fayette-
322 PM EDT Fri May 3 2019

...STRENGTHENING THUNDERSTORMS WILL AFFECT RALEIGH...WYOMING...
SOUTHWESTERN FAYETTE AND SOUTHEASTERN BOONE COUNTIES...

At 321 PM EDT, thunderstorms were developing and strengthening across
southeast West Virginia, moving northeast at 30 mph.

Winds in excess of 40 mph and penny size hail are possible with these
storms.

Locations impacted include...
Beckley, Fayetteville, Pineville, Oak Hill, Montgomery, Mullens,
Mount Hope, Mabscott, Oceana, Sophia, Smithers, Crab Orchard, Dry
Creek, Macarthur, Bradley, Shady Spring, Powellton, Beaver, Piney
View and Bald Knob.

This includes the following highways...
 West Virginia Turnpike between mile markers 34 and 67.
 Interstate 64 in West Virginia between mile markers 120 and 137.
 Route 19 between mile markers 1 and 15.

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3749 8160 3752 8162 3751 8164 3752 8166
      3777 8171 3779 8161 3783 8166 3781 8171
      3795 8174 3807 8152 3807 8149 3803 8146
      3798 8146 3797 8144 3797 8138 3816 8134
      3819 8128 3778 8090 3748 8149
TIME...MOT...LOC 1921Z 227DEG 25KT 3776 8146

HART
Special weather statement, May 3, 3:41 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Charleston WV
341 PM EDT Fri May 3 2019

WVZ517>520-032030-
Southeast Nicholas-Southeast Fayette-Northwest Nicholas-Northwest
Fayette-
341 PM EDT Fri May 3 2019

...STRONG THUNDERSTORMS WILL AFFECT NICHOLAS AND NORTHERN FAYETTE
COUNTIES...

At 341 PM EDT, a strong thunderstorm was located over Hawks Nest
State Park, or over Fayetteville, moving northeast at 40 mph.

Wind gusts of 45 to 55 mph and penny size hail are possible with
this storm.

Locations impacted include...
Summersville, Fayetteville, Richwood, Ansted, Gauley Bridge, Hawks
Nest State Park, Craigsville, Canvas, Muddlety, Swiss, Nettie,
Calvin, Kesslers Cross Lanes, Drennan and Mount Nebo.

This includes Route 19 between mile markers 15 and 52.

LAT...LON 3808 8071 3810 8088 3808 8089 3806 8087
      3806 8080 3800 8111 3819 8129 3845 8083
      3820 8052
TIME...MOT...LOC 1941Z 240DEG 33KT 3809 8111

26
Local storm report, May 3, 3:49 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
349 PM EDT FRI MAY 03 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     HAIL             SISSONVILLE             38.50N  81.64W
05/03/2019  E1.00 INCH       KANAWHA            WV   TRAINED SPOTTER

&&

EVENT NUMBER RLX1901536

SL
Special weather statement, May 3, 3:53 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Charleston WV
353 PM EDT Fri May 3 2019

WVZ515>518-032030-
Northwest Raleigh-Southeast Raleigh-Southeast Fayette-Northwest
Fayette-
353 PM EDT Fri May 3 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RALEIGH AND SOUTHEASTERN
FAYETTE COUNTIES...

At 353 PM EDT, a strong thunderstorm was located over Piney View, or
near Beckley, moving northeast at 30 mph.

Wind gusts of 45 to 55 mph and nickel size hail are possible with
this storm.

Locations impacted include...
Beckley, Rainelle, Babcock State Park, Oak Hill, Mount Hope,
Mabscott, Macarthur, Bradley, Prosperity, Beaver, Piney View,
Stanaford, Daniels, Meadow Bridge and Thurmond.

This includes the following highways...
 West Virginia Turnpike near mile marker 39, and between mile markers
41 and 53.
 Interstate 64 in West Virginia between mile markers 120 and 129.
 Route 19 between mile markers 1 and 11.

LAT...LON 3788 8130 3812 8090 3811 8088 3808 8089
      3806 8087 3805 8083 3806 8082 3806 8080
      3804 8083 3802 8080 3800 8079 3798 8077
      3795 8081 3787 8075 3787 8082 3782 8094
      3780 8093 3772 8119
TIME...MOT...LOC 1953Z 240DEG 35KT 3785 8116

26

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:14 PM EDTSpecial Weather StatementRLXBoone, Logan46 min
May 2, 8:22 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, Raleigh, Wyoming38 min
May 3, 1:02 PM EDTSpecial Weather StatementRLXCabell28 min
May 3, 1:06 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne24 min
May 3, 1:14 PM EDTSpecial Weather StatementRLXWayne31 min
May 3, 1:29 PM EDTSevere Thunderstorm WarningRLXCabell, Putnam31 min
May 3, 1:45 PM EDTSpecial Weather StatementRLXCabell, Lincoln, Wayne30 min
May 3, 1:56 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Putnam, Roane49 min
May 3, 2:18 PM EDTSpecial Weather StatementRLXKanawha42 min
May 3, 2:44 PM EDTSevere Thunderstorm WarningRLXKanawha, Roane46 min
May 3, 2:48 PM EDTSpecial Weather StatementRLXCabell, Putnam87 min
May 3, 2:55 PM EDTSevere Thunderstorm WarningRLXClay, Kanawha, Roane35 min
May 3, 3:17 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Gilmer, Ritchie, Roane43 min
May 3, 3:22 PM EDTSpecial Weather StatementRLXRaleigh, Wyoming23 min
May 3, 3:41 PM EDTSpecial Weather StatementRLXFayette, Nicholas49 min
May 3, 3:53 PM EDTSpecial Weather StatementRLXFayette37 min
May 3, 4:23 PM EDTSevere Thunderstorm WarningRLXRandolph, Upshur, Webster52 min
May 3, 4:59 PM EDTSpecial Weather StatementRLXBarbour31 min
May 3, 5:06 PM EDTSevere Thunderstorm WarningRLXBarbour, Randolph29 min
May 3, 5:11 PM EDTSpecial Weather StatementRLXWayne49 min
May 3, 5:49 PM EDTSpecial Weather StatementRLXLogan41 min
May 3, 6:33 PM EDTSpecial Weather StatementRLXBoone, Logan57 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.